Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 12, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 16, 2019, 9:20 AM MST. It took effect at Dec 16, 2019, 5:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2019, 9:20 AM MST (16:20 UTC)
- In effect from
- Dec 16, 2019, 5:00 PM MST
- Expired
- Dec 17, 2019, 9:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
296 WWUS75 KTFX 161620 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 920 AM MST Mon Dec 16 2019 MTZ009-010-170700- /O.UPG.KTFX.HW.A.0011.191217T0100Z-191217T1200Z/ /O.NEW.KTFX.HW.W.0012.191217T0000Z-191217T1600Z/ Northern Rocky Mountain Front-Eastern Glacier- Including Logan Pass, Marias Pass, Browning, Heart Butte, and Cut Bank 920 AM MST Mon Dec 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST TUESDAY... * WHAT...West winds 35 to 45 mph, with gusts up to 60 mph are expected. Wind gust up to 80 mph are possible in wind prone areas along the immediate Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front and Eastern Glacier. * WHEN...From 5 PM this afternoon to 9 AM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. In addition to the strong winds, areas of blowing and drifting snow are expected, which could significantly reduce visibility and lead to some lane blockages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor NOAA Weather Radio for the latest information, forecasts, and warnings. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
3 follow-up statements
788 WWUS75 KTFX 170201 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 701 PM MST Mon Dec 16 2019 MTZ009-010-171500- /O.CON.KTFX.HW.W.0012.000000T0000Z-191217T1600Z/ Northern Rocky Mountain Front-Eastern Glacier- Including Logan Pass, Marias Pass, Browning, Heart Butte, and Cut Bank 701 PM MST Mon Dec 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY... * WHAT...West winds 35 to 45 mph, with gusts up to 60 mph are expected. Wind gusts up to 80 mph are possible in wind prone areas along the immediate Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until 9 AM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. In addition to the strong winds, areas of blowing and drifting snow are expected, which could significantly reduce visibility and lead to some lane blockages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor NOAA Weather Radio for the latest information, forecasts, and warnings. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
716 WWUS75 KTFX 171005 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 305 AM MST Tue Dec 17 2019 MTZ009-010-171600- /O.CON.KTFX.HW.W.0012.000000T0000Z-191217T1600Z/ Northern Rocky Mountain Front-Eastern Glacier- Including Logan Pass, Marias Pass, Browning, Heart Butte, and Cut Bank 305 AM MST Tue Dec 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...West winds 35 to 45 mph, with gusts up to 60 mph are expected. Wind gusts up to 80 mph are possible in wind prone areas along the immediate Rocky Mountain Front. * WHERE...Eastern Glacier and Northern Rocky Mountain Front. * WHEN...Until 9 AM MST this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. In addition to the strong winds, areas of blowing and drifting snow could reduce visibility and lead to some lane blockages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor NOAA Weather Radio for the latest information, forecasts, and warnings. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
759 WWUS75 KTFX 171547 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 847 AM MST Tue Dec 17 2019 MTZ009-010-171700- /O.EXP.KTFX.HW.W.0012.000000T0000Z-191217T1600Z/ Northern Rocky Mountain Front-Eastern Glacier- Including Logan Pass, Marias Pass, Browning, Heart Butte, and Cut Bank 847 AM MST Tue Dec 17 2019 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... Breezy to windy conditions will continue today but are expected to diminish below High Wind Warning criteria. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 16, 4:30 AM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Dec 16, 4:30 AM MST, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 430 AM MST Mon Dec 16 2019 Updated Aviation Section. .SYNOPSIS... Gusty winds begin to increase along the Rocky Mountian Front and spread out across central and north-central Montana today. Areas of blowing snow will cause reduced visibility. Along with gusty winds will come a warming trend pushing highs into the forties for much of The Treasure State as the week progresses. && .DISCUSSION... Monday through Tuesday night...A tightening gradient aloft supports gusty winds through the middle part of the week. There is a possibility of blowing and drifting snow, which remains dependent on how much loose snow is around to get kicked up by the winds. Areas where the snow hasn't compacted and gusty winds are present, may see some reduced visibilities and snow drifting onto roads, causing some impacts to travel. The Winter Weather Advisories issued for the blowing and drifting snow remain in effect through Tuesday morning. The High Wind Watch for the Browning/Cut Bank area remains in effect for tonight, with sustained winds around 40 mph potentially being the biggest impact. This looks to be a short high wind event that doesn't cover a very large area, thus the watch is only in effect for 12 hours. -TP Wednesday through Sunday...Downslope winds will favor a warming trend pushing high temperatures into the 40s for much of The Treasure State as the week progresses through Sunday. Mountain snow showers look likely on Thursday night and into Saturday; however, gusty winds should evaporate most moisture before it reaches the ground at lower elevations reducing the chance of precipitation in the valleys and plains. -Fogleman && .AVIATION... Updated 430 AM MST Mon Dec 16 2019 (12Z TAF period) Northwest flow aloft will persist across the region through tonight with isolated snow showers possible over the mountains at times. Widespread VFR conditions will prevail but areas IFR/MVFR conditions are possible due to brief snow showers as well as areas of low clouds and fog. Gusty southwest to westerly winds continue to develop along the Rocky Mountain Front and over the adjacent plains of north central Montana today. This could yield some areas of blowing/drifting snow across KCTB today, with not much in the way of visibility reductions expected. Strong winds aloft will also produce low level wind shear and turbulence aloft. -TP/mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 32 25 42 29 / 0 0 0 0 CTB 30 23 39 24 / 0 0 0 0 HLN 31 16 36 16 / 0 0 0 0 BZN 28 7 32 9 / 0 0 0 0 WEY 16 0 19 -1 / 0 0 0 0 DLN 23 5 25 8 / 0 0 0 0 HVR 26 18 36 24 / 0 0 0 0 LWT 29 18 40 25 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST Tuesday Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Weather Advisory from 3 PM this afternoon to 11 AM MST Tuesday Cascade...Judith Basin. Winter Weather Advisory from 9 AM this morning to 5 AM MST Tuesday Eastern Glacier...Eastern Pondera...Toole. High Wind Watch from this evening through late tonight Eastern Glacier...Northern Rocky Mountain Front. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Dec 16, 6:35 AM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
635 AM MST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HEAVY SNOW 7 SSE NEIHART 46.84N 110.70W
12/15/2019 M23.0 INCH MEAGHER MT TRAINED SPOTTER
SNOWFALL SINCE THURSDAY NIGHT (DECEMBER
12TH) AT SHOWDOWN.
&&
MOLDANThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 8:10 PM MST | High Wind Watch | TFX | 13 hr |
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.